Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 5, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 27, 2008, 3:25 PM CST for 17 counties in Oklahoma. It took effect at Jan 28, 2008, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 3:25 PM CST (21:25 UTC)
- In effect from
- Jan 28, 2008, 8:00 AM CST
- Expired
- Jan 28, 2008, 5:50 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 272125 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 325 PM CST SUN JAN 27 2008 ...STRONG WINDS EXPECTED MONDAY... .A TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKY MOUNTAINS WILL INTENSIFY TONIGHT AND MONDAY. THE PRESSURE DIFFERENCE BETWEEN THIS TROUGH AND A HIGH PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL HELP CREATE STRONG WINDS THROUGHOUT THE DAY MONDAY. OKZ004>018-021-022-280530- /O.NEW.KOUN.WI.Y.0005.080128T1400Z-080129T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL 325 PM CST SUN JAN 27 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH...WITH FREQUENT GUSTS OF 40 TO 45 MPH ARE EXPECTED MUCH OF THE DAY MONDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS74 KOUN 281054 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 454 AM CST MON JAN 28 2008 ...STRONG WINDS EXPECTED MONDAY... .A TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKY MOUNTAINS WILL INTENSIFY TODAY. THE PRESSURE DIFFERENCE BETWEEN THIS TROUGH AND A HIGH PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL HELP CREATE STRONG WINDS THROUGHOUT THE DAY TODAY. OKZ004>018-021-022-281900- /O.CON.KOUN.WI.Y.0005.080128T1400Z-080129T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL 454 AM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH...WITH FREQUENT GUSTS OF 40 TO 45 MPH ARE EXPECTED MUCH OF THE DAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 281745 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CST MON JAN 28 2008 .A TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKY MOUNTAINS WILL INTENSIFY TODAY. THE PRESSURE DIFFERENCE BETWEEN THIS TROUGH AND A HIGH PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL HELP CREATE STRONG WINDS THROUGHOUT THE DAY TODAY. OKZ004>018-021-022-290000- /O.CON.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL 1145 AM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...AND/OR FREQUENT GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 282023 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 223 PM CST MON JAN 28 2008 .A STRONG STORM SYSTEM MOVING OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS WILL INDUCE STRONG WINDS OVER NORTHERN AND WESTERN OKLAHOMA. THE STRONGEST WINDS WILL BE SEEN OVER FAR NORTHWEST OKLAHOMA...FROM AROUND ARNETT AND LAVERNE...EASTWARD THROUGH WOODWARD AND ALVA. OKZ004-005-009-010-290000- /O.UPG.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/ /O.NEW.KOUN.HW.W.0001.080128T2023Z-080129T0000Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD 223 PM CST MON JAN 28 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 40 TO 50 MPH WILL OCCUR...WITH GUSTS AROUND 60 MPH POSSIBLE THROUGH THE LATE AFTERNOON HOURS. THIS WILL BE MOST PRONOUNCED IN AND NEAR ARNETT...LAVERNE...WOODWARD... WAYNOKA...FREEDOM...AND ALVA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LIGHT-WEIGHT OBJECTS. WINDS THIS HIGH WILL CAUSE DRIVING DIFFICULTIES...ESPECIALLY IN HIGH PROFILE VEHICLES. $$ OKZ006>008-011>018-021-022-290000- /O.CON.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER- BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...CORDELL 223 PM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...AND/OR FREQUENT GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 282350 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 550 PM CST MON JAN 28 2008 .A STRONG STORM SYSTEM MOVING ACROSS KANSAS THIS EVENING WILL CONTINUE TO CAUSE STRONG WINDS OVER PARTS OF NORTHERN OKLAHOMA. MEANWHILE... A COLD FRONT MOVING THROUGH OKLAHOMA AND WESTERN NORTH TEXAS LATE TONIGHT AND EARLY TUESDAY WILL BRING AN ADDITIONAL ROUND OF STRONG WINDS TO THE REGION. OKZ006>008-011>018-021-022-290800- /O.CAN.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/ /O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER- BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...CORDELL 550 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST TUESDAY. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO GUST 30 TO 40 MPH THIS EVENING OVER THE AREA. ALTHOUGH WIND SPEEDS COULD DIMINISH FOR A SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. WINDS BEHIND THE FRONT ARE EXPECTED TO SHIFT TO THE NORTHWEST AND GUST TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004-005-009-010-290800- /O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/ /O.CON.KOUN.HW.W.0001.000000T0000Z-080129T0000Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD 550 PM CST MON JAN 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY FOR THIS EVENING AND CONTINUING UNTIL 3 PM CST TUESDAY. THE WIND ADVISORY WILL REPLACE THE HIGH WIND WARNING WHICH EXPIRES AT 6 PM CST THIS EVENING. THE EXTREME WINDS OBSERVED EARLIER MONDAY AFTERNOON WILL DIMINISH THIS EVENING... ALTHOUGH SOUTHWEST WIND GUSTS OF 35 TO 40 MPH WILL STILL BE POSSIBLE. EVEN THOUGH WIND SPEEDS COULD DIMINISH FOR A SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. NORTHWEST WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH TUESDAY MORNING. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ019-020-023>030-033>040-044-045-TXZ083>090-290800- /O.NEW.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/ LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 550 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY. A COLD FRONT MOVING ACROSS THE REGION EARLY TUESDAY MORNING WILL BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:11 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 27, 3:11 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
311 PM CST SUN JAN 27 2008
.DISCUSSION...
FIRE WEATHER WILL BE PRIMARY CONCERN THE NEXT FEW DAYS. CRITICAL
WILDFIRE CONDITIONS WERE MET ACROSS FAR WESTERN OKLAHOMA AND NORTH
TEXAS. A POCKET OF DRY AIR ALSO COMBINED WITH THE MODERATELY
STRONG WINDS AND WARM TEMPS TO REACH RED FLAG CRITERIA OVER
CENTRAL PORTIONS OF OKLAHOMA. A FEW LARGE FIRES HAVE OCCURRED AND
LUCKILY WE DO NOT HAVE THE WINDS THAT WE ARE EXPECTING TOMORROW.
FIRE WEATHER WATCH WAS EXPANDED SLIGHTLY FOR TOMORROW TO INCLUDE
WOODS COUNTY. IF NEW DATA THIS EVENING POINTS TO A FASTER DRY LINE
PROGRESSION TOMORROW AFTERNOON...RED FLAG CONDITIONS WILL SPREAD
FARTHER EAST. ALTHOUGH THE WARM TEMPS TOMORROW WILL BE REPLACED
BY MUCH COOLER AIR MONDAY NIGHT AND TUESDAY BY A STRONG COLD FRONT...
VERY DRY AIR AND STRONG NORTHWEST WINDS BEHIND FRONT WILL STILL
KEEP WILDFIRE CONCERNS ELEVATED THROUGH THE DAY TUESDAY.
WINDS ANOTHER CONCERN TOMORROW...AND WITH ANTICIPATED MID-HIGH
CLOUD COVER...GOING TO NEED DECENT MIXING TO REACH ADVISORY
CRITERIA. WILL GO AHEAD AND ISSUE WIND ADVISORY FOR MOST OF THE
DAY TOMORROW ACROSS THE NORTHWEST ONE-THIRD OF THE STATE. IF MORE
MIXING IS EXPECTED OR REALIZED...THIS WILL LIKELY BE EXPANDED TO
THE EAST AND SOUTH. SUSTAINED WINDS 25 TO 35 AND FREQUENT GUSTS OF
40 TO 45 CURRENTLY EXPECTED IN ADVISORY.
LATEST TRENDS OF MEDIUM RANGE MODELS HAS SHIFTED THURSDAYS STORM
SYSTEM FARTHER NORTH...WITH THE GFS MOST PRONOUNCED. IF THIS WERE
TO VERIFY...SNOWS WOULD BE MAINLY CONFINED TO FAR NORTHERN
OKLAHOMA AND LOCATIONS FARTHER NORTH. NEWEST ECMWF STILL FARTHER
SOUTH SO WILL NOT MAKE SIG CHANGES TO WEDNESDAY NIGHT-THURSDAY
NIGHT FORECAST PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 50 68 41 48 / 10 10 10 10
HOBART OK 50 72 36 48 / 10 10 10 0
WICHITA FALLS TX 52 75 47 58 / 10 10 10 0
GAGE OK 50 74 29 42 / 10 10 10 10
PONCA CITY OK 49 68 37 43 / 10 10 10 10
DURANT OK 49 69 50 58 / 10 10 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-005-
007>010-012-013-018>020-023>030-038>041-044>046.
WIND ADVISORY FROM 8 AM TO 6 PM CST MONDAY FOR OKZ004>018-021-
022.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR OKZ004-005-009-010-014-021-033-034-036.
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ086-089-
090.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ083-084-087.
&&
20/11Hazardous weather outlook, Jan 27, 2:35 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CST SUN JAN 27 2008
OKZ004>048-050>052-TXZ083>090-281300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
235 PM CST SUN JAN 27 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A STABLE AIRMASS OVER THE AREA WILL PREVENT THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY JAN 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES ALONG WITH GUSTY SOUTHWESTERLY WINDS AND LOW
RELATIVE HUMIDITIES WILL RESULT IN AN ELEVATED RISK OF WILDFIRES
THIS AFTERNOON ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA LATE
MONDAY AND AGAIN ON THURSDAY.
OTHER HAZARDOUS WEATHER...
THERE IS AN ELEVATED RISK FOR WILDFIRES ACROSS PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS MONDAY AFTERNOON...AND ACROSS MOST
OF THE AREA ON TUESDAY. STRONG SOUTHERLY WINDS...WITH WIND GUSTS IN
EXCESS OF 40 MPH...MAY ALSO DEVELOP ACROSS NORTHWESTERN OKLAHOMA
MONDAY AFTERNOON.
THERE IS A CHANCE FOR ACCUMULATING SNOW ACROSS PARTS OF OKLAHOMA
THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
JAMESIn the hours before
Special weather statement, Jan 27, 2:10 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 210 PM CST SUN JAN 27 2008 OKZ007-008-012-013-018>020-023>030-038>041-044>046-TXZ086-089-090- 272100- LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-KAY OK- GRANT OK-CANADIAN OK-OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-PAYNE OK- CLEVELAND OK-GRADY OK-MCCLAIN OK-COTTON OK-JEFFERSON OK-MURRAY OK- COMANCHE OK-GARVIN OK-CARTER OK-STEPHENS OK-WICHITA TX-CLAY TX- ARCHER TX- 210 PM CST SUN JAN 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CENTRAL PORTIONS OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS...FROM NEAR MEDFORD AND PONCA CITY...DOWN THROUGH THE OKLAHOMA CITY METRO...THROUGH ARDMORE AND DUNCAN...TO WICHITA FALLS...HENRIETTA...AND ARCHER CITY TEXAS. A POCKET OF DRY AIR...EXTENDING OVER THE MENTIONED AREAS...HAS COMBINED WITH WARM TEMPERATURES AND MODERATELY STRONG WINDS TO PRODUCE CRITICAL WILDFIRE CONDITIONS. ANY WILDFIRES THAT OCCUR THIS AFTERNOON WILL BE DIFFICULT TO CONTAIN BY FIRE-FIGHTING PERSONNEL. A LARGE FIRE HAS OCCURRED OVER SOUTH OKLAHOMA CITY...NEAR 89TH AND SOONER ROAD...AND ANOTHER NEAR CORUM AND DUNCAN IN SOUTHWEST OKLAHOMA. ANY OUTSIDE BURNING IS STRONGLY DISCOURAGED THIS AFTERNOON DUE TO THE WARM...DRY...AND WINDY CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:25 PM CST | Dense Fog Advisory | OUN | Atoka, Bryan, Carter, Coal, Garvin, Hughes and 6 more | 13 hr |
| Jan 27, 4:43 AM CST | Fire Weather Watch | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 3 more | 23 hr |
| Jan 27, 12:23 PM CST | Red Flag Warning | OUN | Caddo, Canadian, Carter, Cleveland, Comanche, Cotton and 20 more | 9 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.